... working immediately. I was told I needed to figure out the dosage myself. I ended up taking 3 to 4 30 milligrams a day. on my second visit he suggested I might have narcolepsy As well. the drug cost me to have severe paranoia, sleeping issues, and I was scared all the time. I asked if I could switch to a different medication and he said that I could not until I went to the sleep study for the narcolepsy. However that was 2 months away and he cut me off of the medication until I went to the sleep study. so now I'm not On medication and My mom just passed. So I'm going through a lot. Is this a normal experience. Im really confused, and worse then I was before taking the medicine
I was prescribed Adderall 30 milligrams on my first visit to my psychiatrist. he said it would start
Question posted by grateful69 on 24 Sep 2014
Last updated on 2 February 2015
First red flag to me is starting on such a high dose... that's way too high and one of the biggest side effects of overdose on adderall is paranoia, fear, insomnia etc. You also need a new doctor, that is really innapropriate to just send you off with a ADD script, its like sending you too the wolves. ITs very powerful and can be an amazing helpful drug but you need someone who can help you with the dosing of it. 3 to 4 30 mg per day is getting close to or about 100 mgs... I've only ever heard on one of my good friends getting to that level after about 8 years on the drug. I take 15 mg. 2 times a day. NO it is not a normal experience. Get a new doc, antidepressant perhaps and try the Adderall later with an experienced person. Adderall took a while for me to get a good dose and it can really help once you do. I also wou;ndt just stop taking it. Taper it down slowly to make it more confortable for you. Also- did he prescribe for ADD or depression? Narcolepsy is diagnosed usually at a sleep clinic.
You should think about talking to a different doctor. I've never heard of a doctor saying that you should figure out the dosage yourself. What sleeping issues are you having? Sometimes Adderall, or any stimulant, can make it hard to sleep. The paranoia and being scared is a side effect of Adderall. If I were you, I'd slowly start decreasing your dosage. I only take 40mgs and I have trouble sleeping. Also, try to take your medication right after you wake up in the morning. If you take it too late in the day, you will have a really hard time sleeping. Do not increase your dosage any more!
Drs have to know what they are treating. Your experience is part of the reason why he has to know what he is treating.
- Adderall uses and safety info
- Adderall information for Healthcare Professionals (includes dosage details)
- Side effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.